Thunderstorm Wind, Coryell
- When
- August 16, 5:30 PM CST
- Where
- Coryell County, Oglesby
- Measured
- 52 kt (60 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 31.417, -97.517
Trees and signs were blown down by high winds.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 16, 5:05 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATI0N
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT THU AUG 16 2001
MID LEVEL CLOUDS HELD TEMPERATURES DOWN...PREVENTING ANY CONVECTIVE
DEVELOPMENT ACROSS THE DFW AREA THIS EVENING. ABOUT THE BEST WE
CAN HOPE FOR IS A FEW SPRINKLES FROM THE MID LEVELS. OTHERWISE...
WINDS WILL BECOME LIGHT AND VARIABLE AT SUNSET AND SLOWLY SWING TO
THE SOUTHEAST TONIGHT...WITH SPEEDS REMAINING BELOW 10 KTS. 59
COMPLEX SURFACE PATTERN AND WIDESPREAD CLOUD COVER IS MAKING IT
SOMEWHAT DIFFICULT TO PINPOINT FAVORED AREAS FOR THUNDERSTORMS
TONIGHT. ONLY AREA OF PRONOUNCED MOISTURE CONVERGENCE IS OVER
SOUTHERN OKLAHOMA WHERE THUNDERSTORMS ARE DEVELOPING. STORM MOTION
WILL BE QUITE SLOW SO THIS ACTIVITY MAY NOT REACH MUCH BEYOND THE
RED RIVER. OTHER AREA WHERE STORMS MAY BE MORE NUMEROUS IS SOUTHEAST
THIRD OF CWA. DIFFERENTIAL HEATING BOUNDARY ON SOUTHERN EDGE OF MID
CLOUD DECK AND POSSIBLE OUTFLOW FROM OVERNIGHT CONVECTION IS AIDING
THUNDERSTORM DEVELOPMENT AT THIS TIME. THUS WILL HAVE HIGHEST
POPS IN THIS AREA (CHANCE) WITH ONLY SLIGHT CHANCES CENTRAL AND
NORTH WHERE CLOUD COVER AND LACK OF FOCUS WILL MINIMIZE THE THREAT.
ON FRIDAY...THUNDERSTORMS SHOULD BE A BIT FEWER AND FARTHER IN
BETWEEN...MOST NUMEROUS IN THE SOUTH. ONE POTENTIAL WILD CARD IS
THE UPPER LOW NEAR THE BAJA. MODELS DRIFT THIS FEATURE ENEWD AND IF
THIS OCCURS...SOUTHERN AREAS MAY SEE SOME THUNDERSTORMS FRIDAY
NIGHT.
THE NEXT SHORTWAVE EMBEDDED IN NWLY FLOW ALOFT AND ASSOCIATED COLD
FRONT WILL AFFECT THE AREA SATURDAY AFTERNOON THROUGH SUNDAY.
THERE SHOULD BE ENOUGH LIFT/INSTABILITY FOR A FEW THUNDERSTORMS...
PEAKING IN AREAL COVERAGE SATURDAY NIGHT AND EARLY SUNDAY.
ANTICIPATE A SLOW WARMING TREND NEXT COUPLE OF THE DAYS AS CLOUD
COVER SLOWLY DECREASES.
PRELIMINARY NUMBERS: DFW 74/94/74/96 2212
ACT 76/96/76/98 4321
.FWD...NONE.
09TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 326 PM CDT THU AUG 16 2001 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS LATE THIS AFTERNOON THROUGH TONIGHT. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED... DANGEROUS LIGHTNING WILL PRESENT A HAZARD. WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THIS EVENING. REMEMBER...LIGHTNING CAN STRIKE UP TO 10 MILES FROM THE PARENT THUNDERSTORM. 80
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Trees and signs were blown down by high winds.
A mobile home was destroyed by high winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265460, 5265461.